Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Miami, FL

March 15, 2013Broward County, Florida

NWS Miami, FL issued this red flag warning at Mar 15, 2013, 3:49 AM EDT for Broward County, Florida. It took effect at Mar 15, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2013, 3:49 AM EDT (07:49 UTC)
In effect from
Mar 15, 2013, 11:00 AM EDT
Expired
Mar 15, 2013, 8:00 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS82 KMFL 150749
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EDT FRI MAR 15 2013

FLZ063-071-072-160000-
/O.NEW.KMFL.FW.W.0005.130315T1500Z-130316T0000Z/
GLADES-INLAND BROWARD-METRO BROWARD-
349 AM EDT FRI MAR 15 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR GLADES, INLAND AND METRO BROWARD COUNTIES FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE AND ERC
VALUES OF 37 OR GREATER...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* AFFECTED AREA...GLADES, INLAND AND METRO BROWARD.

* WIND...LIGHT NORTH WINDS BECOMING NORTHEAST 10 TO 15 MPH IN THE
  AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT
  ACROSS GLADES COUNTY AND UPPER 20S TO LOWER 30S ACROSS INLAND
  AND METRO BROWARD. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN
  BELOW 35 PERCENT FOR 6 TO 8 HOURS TODAY.

* ENERGY RELEASE COMPONENT (ERC)...38 FOR GLADES AND BROWARD
  COUNTIES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GREGORIA/BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 15, 1:40 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 15, 1:40 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
140 AM EDT FRI MAR 15 2013

.AVIATION...VFR WILL PREVAIL WITH DRY CONDITIONS. SCT HIGH CIRRUS
CLOUDS WILL CONTINUE. FOR THE EAST COAST SITES, NNW WINDS OF 5-10
KT WILL BECOME NE AT 10-12KT THIS AFTERNOON, BUT WE DO BELIEVE NNW
WINDS WILL RETURN AGAIN BY MIDNIGHT TONIGHT AS THE INTERIOR COOLS
QUITE A BIT. FOR KAPF, NE WINDS AT 5-10 KT WILL BECOME NW AT NEAR
10 KT BY LATE AFTERNOON, THEN BECOMING LIGHT NE IN THE EVENING.
/GREGORIA

&&

.PREV DISCUSSION... /ISSUED 803 PM EDT THU MAR 14 2013/

UPDATE...
DRY CONDITIONS WILL PREVAIL THROUGH THE EVENING WITH ONLY A FEW
PASSING CIRRUS CLOUDS. DEWPOINTS REMAIN IN THE 40S ALONG THE EAST
COAST WITH 30S AND EVEN SOME UPPER 20S ACROSS INTERIOR LOCATIONS.
DEWPOINT DEPRESSIONS WILL DECREASE QUICKLY OVER THE NEXT FEW HOURS
BUT SHOULD STILL SEE OVERNIGHT LOW TEMPERATURES NEAR 40 DEGREES
ACROSS MAINLY GLADES, HENDRY AND INLAND COLLIER COUNTIES WITH LOW
TO MID 50S ELSEWHERE. MADE MINOR ADJUSTMENTS TO SKY AND
TEMPERATURE GRIDS OTHERWISE ONGOING FORECAST LOOKS GREAT. UPDATE
SENT.

PREV DISCUSSION... /ISSUED 258 PM EDT THU MAR 14 2013/

SYNOPSIS...
HIGH PRESSURE DOMINATES SOUTH FLORIDA WEATHER INTO EARLY NEXT
WEEK. AS THE HIGHS CENTER MOVES INTO THE ATLANTIC ON
FRIDAY...WINDS WILL TURN SOUTHERLY AND A GRADUALLY WARMING TREND
WILL RESULT. A COLD FRONT MAY APPROACH SOUTH FLORIDA TUESDAY OR WEDNESDAY.

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE IS DOMINATING THE WEATHER FOR MUCH OF THE SOUTHEAST
UNITED STATES...INCLUDING SOUTH FLORIDA...AND WILL CONTINUE TO DO
SO THROUGH THE WEEKEND. TEMPERATURES THIS AFTERNOON ARE BELOW
NORMAL...MAINLY IN THE LOW 70S. TONIGHT...AS THE CENTER OF THE
HIGH PRESSURE GETS CLOSER TO SOUTH FLORIDA...NORTH WINDS WILL
DIMINISH. WITH CLEAR SKIES...LIGHT WINDS...AND DRY AIR IN
PLACE...NEARLY IDEAL RADIATIONAL COOLING IS EXPECTED. TEMPERATURES
SHOULD RAPIDLY FALL AFTER SUNSET...WITH EARLY MORNING LOW
TEMPERATURES RANGING FROM THE MID 50S IN EASTERN METRO AREAS TO
AROUND 40 ACROSS INTERIOR COLLIER...HENDRY...AND GLADES COUNTY. A
FEW SPOTS MAINLY IN WESTERN GLADES COUNTY MAY FALL TO THE UPPER
30S...AND ISOLATED FROST CANT BE RULED OUT. HAVE LEFT PATCHY FROST
IN WEATHER GRID FOR THESE LOCATIONS.

RIP CURRENT RISK REMAINS MODERATE FOR ATLANTIC BEACHES THROUGH
FRIDAY...AS MODERATE NORTH WINDS VEER TO THE EAST OVER TIME.

WINDS TURN EASTERLY ON FRIDAY AS HIGHS CENTER MOVES INTO ATLANTIC.
TEMPERATURES SHOULD REACH A DEGREE OR TWO WARMER THAN TODAY...BUT
REMAIN SLIGHTLY BELOW NORMAL. SOUTH WINDS TAKE HOLD ON
SATURDAY...INITIATING A WARMING AND MOISTENING TREND. LOW
TEMPERATURES FRIDAY NIGHT WILL BE SEASONABLY MILD...RANGING FROM
UPPER 40S INTERIOR TO AROUND 60F EAST COAST. TEMPERATURES SATURDAY
MAY REACH 80F ACROSS WESTERN INTERIOR AREAS.

NO RAIN WILL OCCUR...AND EVEN CLOUDS WILL BE FEW AND FAR BETWEEN
FOR THE SHORT TERM.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE HIGH WILL CONTINUE TO MOVE SLOWLY EAST INTO THE WESTERN
ATLANTIC WATERS THROUGH EARLY NEXT WEEK.

ANOTHER COLD FRONT WILL MOVE INTO SOUTH FLORIDA BY NEXT
TUESDAY. AT THE SAME TIME...SOME LOW LEVEL MOISTURE WILL ALSO
WORK INTO THE AREA FROM THE SOUTH WHICH COULD LEAD TO A FEW
SHOWERS AHEAD OF THE FRONT ON TUESDAY. SO HAVE ADDED A SLIGHT
CHANCE OF SHOWERS TO ALL OF SOUTH FLORIDA FOR NEXT TUESDAY.
ANOTHER HIGH PRESSURE WILL THEN BUILD INTO THE AREA FOR MIDDLE OF
NEXT WEEK BRINGING MORE DRY AND COOLER WEATHER TO SOUTH FLORIDA.

AVIATION...
VFR CONDITIONS THROUGH THE PERIOD. CLEAR SKIES AND NORTHEASTERLY
GUSTY WINDS WILL PREVAIL THIS EVENING AT ALL EASTERN TERMINALS.
AFTER 15/03-04Z...WINDS WILL BECOME NORTHERLY AND PREVAIL
OVERNIGHT. FOR KAPF...SEA BREEZE EXPECTED TO DEVELOP AT AROUND
14/22Z. AFTER THAT...WINDS WILL BECOME NORTHEASTERLY BY 15/03Z.

MARINE...
SEAS OF 5-7 FEET AND NORTH WINDS OF UP TO 20 KTS WARRANTS
CONTINUING THE SMALL CRAFT ADVISORY UNTIL 3Z THIS EVENING.
THEREAFTER...WIND AND SEAS SUBSIDE AS THE HIGH PRESSURE BUILDS
CLOSER TO THE WATERS. OVER TIME...WINDS WILL BECOME EASTERLY ON FRIDAY.

FIRE WEATHER...
RED FLAG CONDITIONS APPEAR TO BE BEING MET ACROSS SOUTHERN HALF OF
SOUTH FLORIDA THIS AFTERNOON...AND WARNING REMAINS IN EFFECT UNTIL
800 PM EDT. FOR FRIDAY...RELATIVE HUMIDITY VALUES WILL AGAIN BE
VERY LOW...AND MAINLY LOCATIONS...ESPECIALLY WEST...ARE LIKELY TO
EXPERIENCE 4 OR MORE HOURS OF SUB-35 PERCENT VALUES DURING THE
AFTERNOON. HOWEVER...WITH THE CENTER OF HIGH PRESSURE CLOSER TO
THE REGION AND THUS MORE RELAXED PRESSURE GRADIENT...
SURFACE/TRANSPORT/20FT WINDS WILL BE LESS THAN TODAY AND LIKELY
WELL BELOW FIRE DANGER THRESHOLDS. STILL...ERC VALUES MAY EXCEED
37 IN SOME AREAS...AND THE FIRE DANGER INDEX MAY BE EXTREME...SO A
FIRE DANGER STATEMENT OR OTHER HEADLINE MAY BE NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  52  78  61  81 / 0 0 0 -
FORT LAUDERDALE  59  77  64  79 / 0 0 0 -
MIAMI            59  78  64  79 / 0 0 0 -
NAPLES           52  79  57  82 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 14, 8:00 PM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
800 PM EDT THU MAR 14 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150800-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
800 PM EDT THU MAR 14 2013

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
...ANOTHER COLD NIGHT ACROSS PORTIONS OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES DUE TO A LINGERING SMALL NORTHEAST SWELL.

TEMPERATURES: LOWS TONIGHT ARE FORECAST TO FALL INTO THE UPPER 30S
TO AROUND 40 DEGREE RANGE ACROSS POTIONS OF GLADES COUNTY WEST OF
LAKE OKEECHOBEE. ELSEWHERE TEMPERATURES WILL RANGE FROM THE 40S
ACROSS HENDRY, COLLIER, AND WESTERN PALM BEACH AND BROWARD COUNTIES
TO THE 50S ACROSS THE SOUTHEAST METRO AREAS. WIND CHILL VALUES COULD
REACH MID TO UPPER 30S ACROSS PORTIONS OF INLAND COLLIER TO GLADES
COUNTIES. IN SOME INSTANCES THESE TEMPERATURES REPRESENT AS MUCH AS
10 DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR.

WAVES: SEAS OF AROUND 7 FEET ON THURSDAY EVENING OFFSHORE THE
SOUTHEAST FLORIDA COAST ARE EXPECTED TO DROP BELOW 6 FEET ACROSS THE
BROWARD AND MIAMI DADE WATERS OVERNIGHT AND TO AROUND 6 FEET ACROSS
THE PALM BEACH WATERS WITH A LINGERING SMALL SWELL PERSISTING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES IN THE MID 40S ARE FORECAST FOR AREAS SOUTH TO WEST OF
LAKE OKEECHOBEE MOSTLY NORTH OF ALLIGATOR ALLEY FRIDAY NIGHT WITH
TEMPERATURES MOSTLY IN THE 50S ELSEWHERE. A GRADUAL WARMING TREND
WILL CONTINUE THROUGH THE REST OF THE WEEKEND AND INTO THE EARLY
PART OF NEXT WEEK BUT TEMPS WILL REMAIN PLEASANT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.